Texas, 2006

Wildfire in Texas, March 6, 2006

March 6, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire eight miles north northeast of Fritch burned five hundred acres. No structures were reported damaged and no injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire eight miles north northeast of Fritch burned five hundred acres. No structures were reported damaged and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 6, 3:51 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 6, 3:51 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CST MON MAR 6 2006

.DISCUSSION...
STRONG SOUTHERLY WINDS AND A LOW LEVEL JET SETTING UP TONIGHT WILL
HELP MOISTURE SURGE NORTH INTO THE PANHANDLES AGAIN TONIGHT. SHOULD
HELP KEEP LOW TEMPS FROM DROPPING...BUT MOISTURE RETURN COULD ASSIST
IN PATCHY FOG PRODUCTION TONIGHT ACROSS MUCH OF THE CENTRAL AND
EASTERN PANHANDLES.

LEE TROF CONTINUES TOMORROW...WITH TIGHT PRESSURE GRADIENT.
SOUTHWESTERLY SURFACE WINDS COULD REACH OVER 20 KT IN WESTERN
ZONES...AND WITH RELATIVE HUMIDITIES REACHING BELOW 15 PERCENT...FIRE
WEATHER POSSIBILITIES JUSTIFY FIRE WEATHER WATCH ISSUANCE.
SOUTHWESTERLY FLOW ALOFT WILL ALSO AID IN NEAR RECORD MAX TEMPS
TOMORROW...ALTHOUGH CIRRUS MAY INHIBIT THIS TREND SLIGHTLY. THINK
WITH LEE TROF LAGGING BACK OVER WESTERN KANSAS...MOISTURE DEPARTURE
SHOULD NOT BE AS RAPID AS THE ETA DEPICTS...AND HAVE CONSEQUENTLY
HELD UP DRYLINE/TROF IN EASTERN PANHANDLES WITH HIGHER DEWPOINTS
PAINTED ACCORDINGLY. ALSO INTRODUCED SILENT POPS FOR EASTERN ZONES.

MODELS DIFFER ON TIMING OF SUBSEQUENT FRONTAL ARRIVAL. ETA SUGGESTS
FRONT COULD MOVE THROUGH AS EARLY AS WEDNESDAY MORNING...IN THE WAKE
OF A PROGRESSIVE UPPER WAVE...WHILE GFS/EURO HOLD THE FRONT UP AS
THEY DEVELOP A STRONGER UPPER WAVE FOR WEDNESDAY NIGHT. HAVE SIDED
WITH THE GFS/EURO IN THIS CASE...AND HAVE THE UPPER WAVE MOVE THROUGH
WEDNESDAY NIGHT. AS A RESULT...FIRE WEATHER CONCERNS MAY REAPPEAR ON
WEDNESDAY AS TEMPS WARM AND DRY AIR CONTINUES IN PLACE.

IN EITHER INSTANCE...GUIDANCE DOES INCLUDE POPS FOR WEDNESDAY
NIGHT...AND CANNOT DISPUTE THESE WITH THE STRONG SYSTEM AND EXTREMELY
COLD TEMPERATURES ALOFT AND FRONTAL BOUNDARY MOVING ACROSS THE
AREA...BUT DO NOT THINK THERE WILL BE ENOUGH MOISTURE FOR THUNDER AT
THIS TIME. SHOWERY PRECIP...WITH POSSIBLE RAIN/SNOW MIX IN THE HIGHER
TERRAIN WILL BE LIKELY FORM. DID GO A BIT LESS THAN GUIDANCE POPS FOR
SPECIFIC VALUES...BUT INCREASED POPS FROM INHERITED FORECAST.

LEE TROF REDEVELOPS BY END OF WEEK...WITH DEWPOINTS DRYING OUT AGAIN
AS SOUTHWESTERLY SFC WINDS REDEVELOP. ALTHOUGH SOUTHWESTERLY FLOW
ALOFT PERSISTS...AT THIS TIME...DO NOT EXPECT ANY PRECIP WITH ANY
POTENTIAL SHORTWAVES GIVEN LACK OF AVAILABLE MOISTURE. MODEST
MOISTURE MAY START TO RETURN TOWARD END OF FORECAST PERIODS AS
SOUTHEASTERLY/SOUTHERLY WINDS RETURN...SO HAVE TRENDED TOWARD GFS MOS
GUIDANCE FOR POPS IN THE EXTENDED.

TEMPERATURES GENERALLY FOLLOWED GFS MOS GUIDANCE IN THE SHORT
RANGE...AS THERE DID NOT SEEM TO BE ANY OBVIOUS REASON TO DISPUTE THE
VALUES. HOWEVER IN THE EXTENDED...FOLLOWED REASONING OF PREVIOUS
SHIFT AND TRENDED ON THE WARMER SIDE OF GUIDANCE FOR MAX TEMPS AS
SOUTHWESTERLY FLOW ALOFT AND DRY AIR WILL CONTINUE...AND GFS GUIDANCE
IS TRENDING TOWARD CLIMO VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                48  78  47  67 /   0   0   0  10
BEAVER OK                  50  79  46  67 /   0   0   0  10
BOISE CITY OK              43  76  39  64 /   0   0   0  10
BORGER TX                  53  81  53  69 /   0   0   0  10
BOYS RANCH TX              49  80  47  69 /   0   0   0  10
CANYON TX                  47  80  46  70 /   0   0   0  10
CLARENDON TX               50  81  50  72 /   0  10  10  10
DALHART TX                 44  76  41  65 /   0   0   0   0
GUYMON OK                  47  78  40  71 /   0   0   0  10
HEREFORD TX                48  79  46  68 /   0   0   0  10
LIPSCOMB TX                52  79  51  69 /   0  10  10  10
PAMPA TX                   52  77  52  67 /   0   0   0  10
SHAMROCK TX                52  79  54  74 /   0  10  10  10
WELLINGTON TX              52  80  54  75 /   0  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: CIMARRON.

TX...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
     OLDHAM...POTTER...RANDALL...AND SHERMAN.

&&

KRAMAR
Hazardous weather outlook, Mar 6, 1:00 PM CST, 3 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST MON MAR 6 2006

OKZ001>003-TXZ001>020-071200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST MON MAR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...LOW RELATIVE
HUMIDITIES...DRY FUELS...AND WIND SPEEDS IN THE 15 TO 25 MPH RANGE
WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS TUESDAY THROUGH FRIDAY.
AT THIS TIME...IT APPEARS THE GREATEST POTENTIAL FOR RED FLAG
CONDITIONS WILL BE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hutchinson

When
March 6, 4:05 PM CST to 8:00 PM CST
Where
Hutchinson forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496248.